Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 25, NWS Mobile, AL

April 16, 2009

NWS Mobile, AL issued this small craft advisory at Apr 16, 2009, 4:52 AM CDT. It took effect at Apr 17, 2009, 4:00 AM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2009, 4:52 AM CDT (09:52 UTC)
In effect from
Apr 17, 2009, 4:00 AM CDT
Expired
Apr 19, 2009, 10:00 AM CDT
In force
54 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WHUS74 KMOB 160952
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
452 AM CDT THU APR 16 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM CDT
SUNDAY...

.STRONG HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEASTERN
STATES...BRINGING A STRONG EASTERLY WIND FLOW AND BUILDING SEAS BY
LATE TONIGHT. THE STRONG EASTERLY WINDS WILL PERSIST THROUGH FRIDAY
NIGHT...AND THEN SHIFT TO THE SOUTH OVER THE WEEKEND AS THE CENTER OF
HIGH PRESSURE MOVES INTO THE WESTERN ATLANTIC.

GMZ630-650-655-670-675-161800-
/O.NEW.KMOB.SC.Y.0025.090417T0900Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
452 AM CDT THU APR 16 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM CDT
SUNDAY...

STRONG HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEASTERN
STATES...BRINGING A STRONG EASTERLY WIND FLOW AND BUILDING SEAS BY
LATE TONIGHT. THE STRONG EASTERLY WINDS WILL PERSIST THROUGH FRIDAY
NIGHT...AND THEN SHIFT TO THE SOUTH OVER THE WEEKEND. THE STRONG
WINDS WILL GENERATE ROUGH CONDITIONS IN AREA BAYS AND NEAR SHORE
WATERS. SEAS WILL ALSO BUILD TO 4 TO 6 FEET OUT TO 20 NM AND 6 TO 8
FEET BEYOND 20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
614 
WHUS74 KMOB 161754
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1254 PM CDT THU APR 16 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM CDT
SUNDAY...

A STRONG HIGH WILL BUILD ACROSS THE SOUTHEASTERN STATES...BRINGING
STRONG EASTERLY WINDS AND BUILDING SEAS BY LATE TONIGHT THROUGH
FRIDAY NIGHT. WIND WILL BECOME SOUTH OVER THE WEEKEND AS THE CENTER
OF THE HIGH MOVES INTO THE WESTERN ATLANTIC.

GMZ630-650-655-670-675-170200-
/O.CON.KMOB.SC.Y.0025.090417T0900Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1254 PM CDT THU APR 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
10 AM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
10 AM CDT SUNDAY. 

A STRONG HIGH WILL BUILD ACROSS THE SOUTHEASTERN STATES...BRINGING
STRONG EASTERLY WINDS AND BUILDING SEAS BY LATE TONIGHT THROUGH
FRIDAY NIGHT. WIND WILL BECOME SOUTH OVER THE WEEKEND AS THE CENTER
OF THE HIGH MOVES INTO THE WESTERN ATLANTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
574 
WHUS74 KMOB 170144
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
844 PM CDT THU APR 16 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM CDT
SUNDAY...

.A STRONG HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE SOUTHEASTERN
STATES ON FRIDAY AS LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS.
THE PRESSURE DIFFERENCE BETWEEN THE TWO SYSTEMS WILL CREATE A STRONG
EAST TO SOUTHEAST WIND AND BUILDING SEAS BY LATE TONIGHT THROUGH
FRIDAY NIGHT. WINDS WILL BECOME SOUTHERLY AND REMAIN STRONG OVER THE
WEEKEND AS THE CENTER OF THE HIGH MOVES OVER THE WESTERN ATLANTIC.

GMZ630-650-655-670-675-170945-
/O.CON.KMOB.SC.Y.0025.090417T0900Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
844 PM CDT THU APR 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
10 AM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
10 AM CDT SUNDAY. 

EASTERLY WINDS WILL INCREASE TO AROUND 20 KNOTS ACROSS MOBILE BAY AND
20 TO 25 KNOTS OVER THE OFFSHORE WATERS LATER TONIGHT. WINDS
REMAINING STRONG AS THEY TURN SOUTHERLY LATER IN THE WEEKEND. SEAS
WILL BUILD AS THE WINDS INCREASE...REACHING UP TO 8 FEET BY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
609 
WHUS74 KMOB 170931
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
431 AM CDT FRI APR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

.A STRONG HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE SOUTHEASTERN
STATES TODAY AS LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. THE
PRESSURE DIFFERENCE BETWEEN THE TWO SYSTEMS WILL CREATE A STRONG EAST
TO SOUTHEAST WIND AND BUILDING SEAS TODAY. WINDS WILL BECOME SOUTHERLY AND
REMAIN STRONG OVER THE WEEKEND AS THE CENTER OF THE HIGH MOVES OVER
THE WESTERN ATLANTIC.

GMZ630-650-655-670-675-171745-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
431 AM CDT FRI APR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

EASTERLY WINDS WILL INCREASE TO AROUND 20 KNOTS ACROSS MOBILE BAY
AND 20 TO 25 KNOTS OVER THE OFFSHORE WATERS TODAY. WINDS WILL REMAIN STRONG
AS THEY TURN SOUTHERLY ON SATURDAY. SEAS WILL BUILD AS THE WINDS
INCREASE...REACHING UP TO 6 FEET OUT TO 20 NM AND UP TO 8 FEET OUT TO
60 NM BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
982 
WHUS74 KMOB 171813
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT FRI APR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A HIGH IS LOCATED OVER THE EASTERN STATES AND A LOW
IS DEVELOPING IN THE SOUTHERN PLAINS. THESE FEATURES WILL BRING
INCREASING EASTERLY WINDS TODAY...BECOMING SOUTH ON SATURDAY. AN
APPROACHING COLD FRONT WILL MOVE PAST THE MARINE AREA SUNDAY NIGHT
BRINGING A LIGHT TO MODERATE NORTHWEST FLOW THROUGH TUESDAY.
ONSHORE FLOW WILL RETURN BY MIDWEEK AS ANOTHER HIGH PRESSURE MOVES
EAST OF THE AREA.

GMZ630-650-655-670-675-180215-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
113 PM CDT FRI APR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

EASTERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS OVER THE MARINE AREA
TODAY. WINDS WILL REMAIN STRONG AS THEY TURN SOUTHERLY ON SATURDAY.
SEAS WILL BUILD AS THE WINDS INCREASE...REACHING UP TO 8 FEET OUT TO
20 NM AND UP TO 11 FEET OUT TO 60 NM BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
166 
WHUS74 KMOB 180302
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1002 PM CDT FRI APR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

.A STRONG HIGH PRESSURE SYSTEM ACROSS THE SOUTHEASTERN STATES WAS
INTERACTING WITH A LOW PRESSURE AREA OVER TEXAS...THE RESULT BEING A
STRONG EASTERLY WIND OVER THE MARINE AREA.  THE PRESSURE DIFFERENCE
BETWEEN THE TWO SYSTEMS WILL CONTINUE TO CREATE STRONG EAST TO
SOUTHEAST WINDS AND WELL DEVELOPED SEAS INTO SUNDAY. THE WINDS WILL
BECOME SOUTHEAST OVER THE WEEKEND AS THE CENTER OF THE HIGH MOVES OFF
THE SOUTHEAST COAST.

GMZ630-650-655-670-675-181030-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1002 PM CDT FRI APR 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

EASTERLY WINDS BETWEEN 20 AND 25 KNOTS WILL CONTINUE
OVERNIGHT...BECOMING EAST SOUTHEAST LATE TONIGHT AND SOUTHEAST DURING
THE DAY SATURDAY. SEAS HAVE BUILT TO AROUND TO BETWEEN 6 AND 8 FEET
AND WILL LIKELY INCREASE ANOTHER FOOT OR TWO OVER THE WEEKEND...
SUBSIDING LATE SUNDAY AS THE WINDS BECOME SOUTHWEST IN ADVANCE OF A
COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
760 
WHUS74 KMOB 181028
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
528 AM CDT SAT APR 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

.STRONG EAST AND SOUTHEAST WINDS AND WELL DEVELOPED SEA CONDITIONS
WILL PREVAIL OVER THE GULF THROUGH SUNDAY. A COLD FRONT WILL MOVE
ACROSS THE MARINE AREA SUNDAY NIGHT BRINGING A MODERATE NORTHWEST
WIND THROUGH WEDNESDAY.

GMZ630-650-655-670-675-182245-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
528 AM CDT SAT APR 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

EAST WINDS TODAY BETWEEN 20 AND 25 KNOTS WITH GUSTS AS HIGH AS 30
KNOTS HAVE BROUGHT ABOUT THE NEED FOR A SMALL CRAFT ADVISORY FOR
BAYS...COASTAL WATERWAYS AND THE OFFSHORE WATERS. WINDS WILL BECOME
MORE SOUTHEAST BY MIDDAY. SEAS WILL RANGE FROM 5 FEET NEARSHORE TO AROUND 8
FEET AT 60 NAUTICAL MILES. WINDS WILL DECREASE AND SEAS WILL SUBSIDE LATE
SUNDAY AS THE WINDS BECOME SOUTHWEST IN ADVANCE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
716 
WHUS74 KMOB 182048
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT SAT APR 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

.A STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH SUNDAY
EVENING THEN BECOME NORTHWEST IN THE WAKE OF A COLD FRONT LATE
SUNDAY NIGHT. SEAS 6 TO 8 FEET CAN BE EXPECTED OVER THE GULF. AHEAD 
OF THE FRONT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...DEVELOPING
MOSTLY LATE TONIGHT CONTINUING THROUGH THE EARLY SUNDAY AFTERNOON. A
MODERATE TO STRONG NORTHERLY WIND FLOW WILL PERSIST THROUGH MONDAY
NIGHT BECOMING MOSTLY WEST TUESDAY AND TUESDAY EVENING.

GMZ630-650-655-670-675-190600-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
348 PM CDT SAT APR 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

.A STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH SUNDAY
EVENING THEN BECOME NORTHWEST IN THE WAKE OF A COLD FRONT LATE
SUNDAY NIGHT. SEAS 6 TO 8 FEET CAN BE EXPECTED OVER THE GULF. AHEAD 
OF THE FRONT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...DEVELOPING
MOSTLY LATE TONIGHT CONTINUING THROUGH THE EARLY SUNDAY AFTERNOON. A
MODERATE TO STRONG NORTHERLY WIND FLOW WILL PERSIST THROUGH MONDAY
NIGHT BECOMING MOSTLY WEST TUESDAY AND TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
494 
WHUS74 KMOB 190435
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1135 PM CDT SAT APR 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

.AHEAD OF AN APPROACHING FRONT...SOUTHERLY FLOW STRENGTHENS THROUGH
LATE SUNDAY MORNING. SEAS WILL TREND HIGHER.

GMZ630-650-655-670-675-191200-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1135 PM CDT SAT APR 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 

.SOUTHERLY WINDS ARE FORECAST TO INCREASE TO 20 TO 25 KNOTS THROUGH
LATE SUNDAY MORNING. THE STRENGTHENING SOUTHERLY FETCH WILL ALLOW
SEAS TO BUILD TO 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
779 
WHUS74 KMOB 190814
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
314 AM CDT SUN APR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

.AHEAD OF AN APPROACHING FRONT...A DEVELOPING ONSHORE FLOW WILL CONTINUE TO
STRENGTHEN THROUGH LATE THIS MORNING...THEN SUBSIDE.

GMZ630-650-655-670-675-191500-
/O.CON.KMOB.SC.Y.0025.000000T0000Z-090419T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
314 AM CDT SUN APR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

.SOUTHERLY WINDS ARE FORECAST TO INCREASE TO AROUND 20 KNOTS THROUGH
LATE THIS MORNING...THEN SUBSIDE. FULLY DEVELOPED SEAS WILL RANGE
FROM 5 FEET NEARSHORE TO TO 8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 4:41 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 16, 4:41 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
441 AM CDT THU APR 16 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)AXIS OF LARGE SURFACE RIDGE
EXTENDED FROM THE GREAT LAKES TO THE CENTRAL GULF OF MEXICO WILL
SHIFT EAST OF THE FORECAST AREA AFTER MIDNIGHT. A LOW LEVEL
NORTHEASTERLY WIND FLOW THIS MORNING WILL SHIFT TO THE SOUTHEAST
THIS AFTERNOON...AND THEN BACK TO THE EAST AFTER MIDNIGHT. SUNSHINE
WILL FILTER THROUGH A VEIL OF CIRRUS CLOUDS...THAT MAY BE DENSE AT
TIMES. HOWEVER THE UV INDEX WILL STILL BE VERY HIGH...SO TAKE
MEASURES TO PROTECT AGAINST SUN DAMAGE. HIGH TEMPERATES THIS
AFTERNOON WILL BE IN THE MID 70S. THE EASTERLY WINDS TONIGHT WILL
BRING LOW STRATO-CUMULUS CLOUDS OVER THE FORECAST AREA
TONIGHT...WITH MOSTLY CLOUDY CONDITIONS EXPECTED AFTER MIDNIGHT. LOW
TEMPERATURES WILL RANGE FROM THE LOWER 50S INLAND ZONES TO THE UPPER
50S AT THE BEACHES. /22

FOR FRIDAY THROUGH SATURDAY...AS UPPER LOW OVER THE SOUTHERN US
ROCKIES MEANDERS NORTHEASTWARD TO OVER THE WESTERN CENTRAL
PLAINS...LOW LEVEL EASTERLY FLOW BECOME SOUTHEASTERLY...WITH LOW
LEVEL MOISTURE PLUME OVER TX SHIFTING TOWARDS LA. BY SATURDAY
EVENING...PRECIP H20 LEVELS OVER THE TX/LA BORDER HAVE INCREASED TO
AROUND 1.9 THE RIDGE OF UPPER LEVEL HIGH PRESSURE CURRENTLY OVER
THE MISS RIVER VALLEY SHIFTS EASTWARD BEFORE GETTING SQUASHED BY AN
UPPER LEVEL SYSTEM SWINGING SOUTH OVER SE CA/NEW ENGLAND. SURFACE
HIGH PRESSURE WHICH ORGANIZES OVER THE GREAT LAKES TODAY INTO
TONIGHT SHIFTS SOUTHEAST...TO OFF THE NC/SC/GA/FL ATLANTIC SEABOARD.

GUIDANCE CONTINUES TO ADVERTISE SOME SHORTWAVE ENERGY SWINGING AROUND
THE BASE OF THE MAIN WESTERN SYSTEM LATER TONIGHT INTO
FRIDAY...BRINGING SOME INITIAL CLOUDINESS...AND SOME PRECIP PASSING
TO THE NORTHWEST OF THE FA SATURDAY. MOS GUIDANCE IS INDICATING A
DECREASE IN CLOUDINESS FRIDAY NIGHT AS THE FIRST ENERGY MOVES OFF AND
BEFORE THE MOISTURE INFLUX FROM THE MAIN SYSTEM SHIFTS CLOSE ENOUGH
TO THE FA TO CLOUD UP THE FA AGAIN.

MOS GUIDANCE HAS BEEN INCONSISTENT LATELY IN THE SHORT TERM. WITH
MAV/ENSEMBLES IN DECENT AGREEMENT...HAVE WENT THAT ROUTE WITH RESPECT
TO TEMPS. WITH POPS...AM KEEPING THE BEST CHANCE FOR PRECIP GENERALLY
WEST OF THE AREA UNTIL LATE FRIDAY NIGHT INTO SATURDAY...WITH LITTLE
PRECIP EXPECTED FROM THE BIT OF ENERGY PASSING OVER THE FA THURS
NIGHT THROUGH FRIDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)FOR SATURDAY NIGHT INTO
SUDNAY NIGHT...GUIDANCE CONTINUES TO ADVERTISE THE ROCKIES SYSTEM
MOVING EAST. GUIDANCE VARIES ON HOW FAST THROUGH...WITH THE GFS MUCH
QUICKER...PUTTING THE SYSTEM STARTING TO MOVE OVER THE SOUTHERN MID-
ATLANTIC REGION BY SUNDAY NIGHT...MAINLY DUE TO THE UPPER SYSTEM
DIVING SOUTH OVER THE NORTHERN PLAINS/MISS RIVER VALLEY SATURDAY
NIGHT THROUGH SUNDAY RIGHT BEHIND THE SYSTEM. THE ECMWF HAS STARTED
SHOWERING THIS SYSTEM...BUT IS HOLDING OFF TAKING IT SOUTH UNTIL
SUNDAY NIGHT INTO MONDAY...OVER THE NORTHEASTERN QUARTER OF THE
CONUS. BOTH HAVE THE MAIN SYSTEMS FRONT MOVING OVER THE FA LATER
SUNDAY NIGHT INTO MONDAY...BUT WITH THE ADDITIONAL ENERGY FROM THE
SECOND SHORTWAVE DIVING SOUTH...ORGANIZING AS IT COMES SOUTH...THE
GFS HAS SOME LIGHT PRECIP MOVING OVER NORTHERN AREAS OF THE FA
MONDAY. THE SLOWER ECMWF IS ADVERTISING A BROADER...LIGHT RAIN SHIELD
COVERING THE SOUTHEASTERN CONUS THROUGH TUESDAY. THIS ECMWF SOLUTION
WOULD INDICATE LESS OF A COLD PUSH...MORE INLINE WITH THE GFS
ENSEMBLES. LOOKING AT THE EXTENDED RANGE MOS AVAILABLE...THE ENSEMBLE
MEAN IS QUITE A FEW DEGREES WARMER...ESPECIALLY TUESDAY NIGHT.
LOOKING AT LOCALLY DERIVES MEX/ENSEMBLE COMPARISON DATA...MEX DATA
HAS BEEN PERFORMING BETTER...SO HAVE WENT THAT ROUTE FOR THE FORECAST.

&&

.AVIATION...(12Z ISSUANCE)VFR CONDITIONS EXPECTED FOR ALL TAF SITES
OVER THE  NEXT 24 HOURS. A LIGHT NORTHEASTERLY SURFACE WIND WILL
SHIFT TO THE EAST OVER THE NEXT 24 HOURS. /22

&&

.MARINE...HIGH PRESSURE BUILDS SOUTHWARD FROM THE MID ATLANTIC INTO
THE SOUTHEAST THROUGH THE REMAINDER OF THE WEEK. EASTERLY WINDS WILL
INCREASE LATE TONIGHT WITH SEAS TRENDING HIGHER. WILL HOIST FLAGS
FOR A SMALL CRAFT ADVISORY STARTING LATE TONIGHT...AND WILL KEEP IN
EFFECT UNTIL SUNDAY MORNING. THERE MAY BE TIMES WHEN SUSTAINED WINDS
DROP BELOW SCA CRITERIA...BUT SINCE CONDITIONS REMAIN MARGINAL I SEE
NO REASON TO LOWER AND RAISE FLAGS THROUGH THE PERIOD. LOW PRESSURE
IS FORECAST TO FORM OVER EASTERN TEXAS OVER THE WEEKEND. THE LOW
LIFTS UP ACROSS THE APPALACHIANS BY LATE IN THE WEEKEND...ALLOWING A
COLD FRONT TO SINK INTO THE DEEP SOUTH WHILE ALSO BRINGING A RETURN
TO A MORE UNSETTLED WEATHER PATTERN.  FRONTAL PASSAGE IS EXPECTED
LATE SUNDAY. /22

&&

.FIRE WEATHER...WITH MOISTURE LEVELS A BIT HIGHER THAN EXPECTED AND
TEMPS A BIT BELOW EXPECTED...YESTERDAYS RED FLAG GENERALLY DIDNT
VERIFY. AM NOT GOING TO RE-ISSUE A WATCH/WARN FOR THIS AFTERNOON. RH
LEVELS THIS AFTERNOON ARE EXPECTED TO DROP TO AROUND 35
PERCENT...WITH DURATIONS FOR A RED FLAG FOR THE SENSITIVE FL ZONES
NOT MET.

MOISTURE LEVELS WILL INCREASE LATER TONIGHT INTO THE WEEKEND AS
SURFACE HIGH PRESSURE MOVES FROM OVER THE GREAT LAKES TO OFF THE
ATLANTIC SEABOARD. SOME WESTERN AREAS OF THE FA MAY SEE A FEW LIGHT
SHOWERS FRIDAY...BUT THE MAIN CHANCE FOR RAIN CHANCE FOR RAIN WILL BE
SATURDAY THROUGH SUNDAY...WITH A FRONT CROSSING THE AREA LATE SUNDAY NIGHT
INTO MONDAY. AFTER THE FRONTAL PASSAGE IS UP FOR DEBATE...WITH
VARYING SOLUTIONS ON POST FRONTAL TEMPERATURES AND HUMIDITY LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  56  74  59  75 /  00  00  10  20  40
PENSACOLA   74  57  74  60  74 /  00  00  05  10  30
DESTIN      73  58  72  60  71 /  00  00  05  05  20
EVERGREEN   75  52  75  54  75 /  00  00  05  10  30
WAYNESBORO  75  52  74  53  74 /  00  00  10  20  60
CAMDEN      75  51  76  54  74 /  00  00  05  10  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.
&&

22/16
Hazardous weather outlook, Apr 15, 7:30 PM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
730 PM CDT WED APR 15 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-170100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
730 PM CDT WED APR 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

.DAY ONE...TONIGHT AND THURSDAY

MANY AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE.

REFER TO THE ADVANCED HYDROLOGIC PREDICTION SERVICE WEB SITE FOR ALL
THE CURRENT RIVER CONDITIONS AND STAGE FORECASTS FOR THE NATIONAL
WEATHER SERVICE MOBILE HYDROLOGIC SERVICE AREA.

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED IN THE NEAR TERM.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

MANY AREA RIVERS ARE FORECAST TO CONTINUE TO BE AT OR ABOVE FLOOD
STAGE THROUGH FRIDAY.

A LOW PRESSURE SYSTEM IS FORECAST TO TAKE SHAPE OVER THE UPPER TEXAS
COAST ON SATURDAY. THE LOW LIFTS NORTHEAST UP INTO THE APPALACHIANS
ON SUNDAY. AS THIS OCCURS...A FRONT SINKS INTO THE DEEP SOUTH AND
BECOMES THE FOCUS FOR INCREASED COVERAGES OF SHOWERS AND
THUNDERSTORMS. AMONG THE WEATHER MODELS...THERE ARE DIFFERENCES ON
THE EASTWARD MOVEMENT OF THE STORMS ALONG THE NORTHERN GULF COAST. SOME
OF THE MODELS BRING STORMS INTO THE AREA LATE SATURDAY WHILE OTHERS
ARE SLOWER...BRINGING ORGANIZED STORMS THROUGH THE AREA LATER SUNDAY
MORNING. THERE ARE INDICATIONS THAT SOME OF THE STORMS COULD BE
STRONG TO SEVERE. STAY TUNED AS LATER FORECASTS WILL ASSESS THIS
RISK IN BETTER DETAIL...AS THE EVENT DRAWS CLOSER IN TIME.

BOATING NAVIGATION LOOKS TO BECOME MORE DIFFICULT BEGINNING LATE
THURSDAY...CONTINUING INTO THE WEEKEND. IN RESPONSE TO THE LOWERING
PRESSURE OVER EASTERN TEXAS AND ITS MOVEMENT OVER THE SOUTHERN
STATES...EAST TO SOUTHEAST WINDS ARE FORECAST TO INCREASE AND SEAS
WILL BUILD OVER THE MARINE AREA.

EARLY NEXT WEEK...THE COLD FRONT IS FORECAST TO PUSH EAST ACROSS THE
FLORIDA PENINSULA. IN ITS WAKE...A MODERATE TO STRONG NORTHWEST TO
NORTHERLY FLOW WILL LIKELY MAINTAIN HAZARDS TO NAVIGATION OF SMALL
MARINE CRAFT MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH THURSDAY.

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.